MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134301
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso® nav eco variable catheter.Immediately after insertion, became inoperability at the timing when decreased the ring diameter immediately.The issue was resolved by replacing the lasso® nav eco variable catheter.Patient was unaffected.The procedure was completed without patient's consequence.Additional information was received.There was some resistance.There was no ring, electrode or other physical damage observed at the distal end of the catheter.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 14-mar-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso® nav eco variable catheter.Immediately after insertion, became inoperability at the timing when decreased the ring diameter immediately.The issue was resolved by replacing the lasso® nav eco variable catheter.Patient was unaffected.The procedure was completed without patient's consequence.Additional information was received.There was some resistance.There was no ring, electrode or other physical damage observed at the distal end of the catheter.The investigation was completed on 08-may-2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A contraction test was performed, and it was observed that the mechanism was not contracting correctly.For this type of issue, a manufacturing meeting was performed and it was concluded that the puller wire of the contraction mechanism was broken.Since the process has control points to check the deflection and contraction, this complaint is not related to the manufacturing process.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The contraction issue reported by the customer was confirmed since a broken contraction puller was found during the meeting.The potential cause of the puller wire broken could be related to the excessive force during the usage of the device.The instructions for use (ifu) contain the following recommendations: always pull the thumb knob of the catheter back before insertion or withdrawal to assure that the catheter tip assumes its straight position.This product issue will be addressed through bwi¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18882376
Report Number2029046-2024-00798
Device Sequence Number16912681
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Catalogue NumberD134301
Device Lot Number31126449L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer03/14/2024
05/08/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/19/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWARTZ SL0 8.5FR SHEATH
Patient SexUnknown